Hey all!Just wondering if anyone has stopped their meds voluntarily for any periods of time and how was it?Also,does anyone know how one would go being off them for an extended period of time?I have had enough of Glivec and Sprycel was worse for me and my quality of life’s being affected greatly so am considering stopping meds for a time....Any advice/info greatly appreciated,as always!Thank you
You are here
Stopping Glivec on my own for a while...
You really, really shouldn’t. Seriously. You have been given a second chance thanks to TKIs. Don’t waste it.
Have you talked to your doctor? There are lots of things that can be done for side effects: lower dose, switch TKI (or both), other changes in diet, etc.
Hiya Tanya,if you remember I started Dasatinib or Sprycel as you call it a few weeks after you after being on Imatinib .I have to say I feel so much better on it .I woke with a headache for about 4 days then was ok and I had a feeling of fullness in my stomach for just over a week now I am ok .I don't have the fatigue ,I don't sleep in the day,I don't drop off in front of the tv at night,my rash cleared up in days ,swelling on my eye lids reduced so I look and feel more awake .I feel like me again .Doc wanted to start me on 100 mg but as Scuba suggested I am taking 50 mg ,haven't had blood test result yet so don't know how it's working .Started Magnesium So I am even having a better nights sleep .Tanya you didn't give Sprycel much of a chance to get the Imatinib side effects out of your body and start to make you feel better you stopped them too quick because you were frightened to change meds just like me .Maybe you could have another go on them ,but please don't stop your meds altogether that won't help at all I don't think anyway .Take that tiny pill just before bed then just forget about it and try to get on with your life till the next bedtime .Scuba says Imatinib is in the system for about 19 hours ,Sprycel is only in there for about 5 hours if I remember correctly so when you wake up it's gone . Please think about it ,be thinking of you ,much love ,Denise.
Thank you for all that Denise,I may try Sprycel again tomorrow night and see how I go on them but my doctor isn’t keen on giving anymore to me because of our medical system but I have a jar here so might give them another shot...and try get some more if they agree with me...happy you feel better on them,Denise,and let me know how yr bloods are...Thanks again:)
Hi Tanya ,I didn't realise how bad I felt on Imatinib till I changed over I thought it was just old age kicking in I am 62 ,I could quite easily have stayed in bed all day feeling really miserable and I was always hungry cos my digestion was on overdrive .Now I don't feel like that at all .Hope you can feel better soon too ,Denise.
Hiya Tanya just had my recent blood results after starting Dasatinib.13th February was 0.435 % but still on Imatinib,test from20th March which was part Imatinib but only been on Dasatinib for 10 days is 0.033% so I got another zero which I think is good .Just thought I would let you know incase you are still undecided about changing ,Denise.
I have a good relationship with my doctor. She says that when push comes to shove, I’m in control of what I take and how much. She just made me promise that if I ever did decide to stop taking my TKI that I would tell her. She’s had many patients who say they’re taking them, and then it turns out they haven’t been. She could have looked after them better had she known.
So if you do decide to stop your meds, do tell your doctor. We’re all adults, and can have adult conversations about it. Don’t hide things from your doctor, it’s not productive.
My doctor has not gotten back to me so I have still been taking Glivec and now antidepressants and HRT for “chemopause”.I still feel awful so am thankful to be seeing new Doctor in Sydney and see what he says...I am grateful for this forum and other people’s responses as would feel very alone without it!Thanks again everyone and seriously because of vanity (loss of hair and looks as well as depression), that has gotten to me more than the actual illness!How selfabsorbed am I?Oh well....God Bless you all!